Tennessee, 2017Damaging Winds and Strong Wind in Tennessee, April 30, 2017
April 30, 2017 · NWS OHX · 43 events in 12 counties and zones
A QLCS (Quasi-Linear Convective System) moved from southwest to northeast across Middle Tennessee during the afternoon hours on April 30. Numerous reports of wind damage were received.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $59,000
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A QLCS (Quasi-Linear Convective System) moved from southwest to northeast across Middle Tennessee during the afternoon hours on April 30. Numerous reports of wind damage were received. Gusty south gradient winds up to 45 mph out ahead of the approaching QLCS also resulted in one death in Nashville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 30, 9:24 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 30, 9:24 AM CST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1024 AM CDT Sun Apr 30 2017
.UPDATE...
FOR MORNING DISCUSSION.
&&
.DISCUSSION...
Quick update this morning to get a better handle on precip timing
for this afternoon through the overnight hours. A few short term
models such as the HRRR want to bring precip in a bit earlier,
even having some showers and thunderstorms in the Nashville area
by 2-3 pm. Model consensus has things speeding up just a little
bit, so adjusted pops to match. Winds will remain strong through
the Wind Advisory period, and even increased winds slightly
through the I-65 corridor and west for the afternoon.
Also tossed in severe mention mainly west of I-65 during the
afternoon and early evening, but instability falls off rapidly
after 7pm so didn't extend wording much after that. With increased
cloud cover the potential for severe would appear to drop
slightly, but out west with current convection this morning,
storms are not having an issue becoming severe and even producing
isolated tornadoes. So for now the forecast looks to be on track
for today and tonight.
&&
.AVIATION...
12Z TAF DISCUSSION.
Big changes set to occur this period as a cold front moves slowly
across the region. Large area of showers/storms currently out
west expected to work eastward over the next 24-36 hours. Main
area of precip expected to affect the mid-state roughly 17z-05z...
with light showers lingering into the overnight hours. Overall
conditions will be VFR but cigs and vsbys likely to drop in
heavier precip...especially this evening. Winds will also be
quite strong and gusty...possible gusting to 40 mph today.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM CDT this evening FOR Bedford-Cannon-
Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman-
Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Wayne-Williamson-Wilson.
&&
DISCUSSION......Barnwell
AVIATION........07
Hazardous weather outlook, Apr 30, 4:03 AM CST, 8 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
503 AM CDT Sun Apr 30 2017
TNZ005>011-023>034-056>066-075-077>080-093>095-011015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
503 AM CDT Sun Apr 30 2017
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Widespread thunderstorms are expected to move across middle
Tennessee this afternoon and evening. Some storms may be strong to
severe...with damaging winds...hail...and a possible tornado...especially
west of interstate 65. Storms could also contain heavy
rainfall...especially across southern middle Tennessee with the
additional threat of isolated flash flooding.
In addition to thunderstorms, the front will bring strong gusty
winds. A wind advisory is valid for locations outside of the
plateau from 10 am until 10 pm. Winds gusts to 40 mph will be
possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and tonight.
Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down
Strong Wind, Davidson
- When
- April 30, 12:45 PM CST
- Where
- Davidson forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Strong southerly gradient winds out ahead of an approaching QLCS blew over a metal soccer goal that struck in the 2300 block of Antioch Pike, killing a 2 year old girl. A peak wind gust of 37 knots (43 mph) was measured at the Nashville Airport ASOS at 150 PM CDT prior to the storms arriving later in the afternoon.
Thunderstorm Wind, Lawrence
- When
- April 30, 12:47 PM CST
- Where
- Lawrence County, 1.72 mi SE of Summertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.410, -87.281
Two northbound lanes of Highway 43 near Vaughn Staggs Road blocked by uprooted tree across the roadway. Two other trees uprooted nearby.
Thunderstorm Wind, Lawrence
- When
- April 30, 12:49 PM CST
- Where
- Lawrence County, 0.62 mi ENE of Dunn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.203, -87.340
A two foot diameter oak tree was snapped just south of the Highway 43 and Highway 64 intersection.
Thunderstorm Wind, Maury
- When
- April 30, 1:20 PM CST
- Where
- Maury County, 1.47 mi ENE of Timmons
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.686, -87.055
Large tree down blocking both lanes of Darks Mill Road.
Thunderstorm Wind, Giles
- When
- April 30, 1:27 PM CST
- Where
- Giles County, 2.24 mi NNE of Kedron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.081, -87.037
A tree was blown down on Crooked Hill Road south of Pulaski.
Thunderstorm Wind, Maury
- When
- April 30, 1:35 PM CST
- Where
- Maury County, 0.07 mi W of Spring Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 35.750, -86.931
Trees were blown down on Highway 43 in Spring Hill.
Thunderstorm Wind, Williamson
- When
- April 30, 1:39 PM CST
- Where
- Williamson County, 0.66 mi SW of Ewingville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.914, -86.879
A tSpotter Twitter photo showed a large tree was uprooted which crushed a small trailer on Everbright Avenue.
Thunderstorm Wind, Williamson
- When
- April 30, 1:41 PM CST
- Where
- Williamson County, 0.55 mi E of Ewingville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.919, -86.860
Trees and power lines were blown down on Murfreesboro Road between Margin Street and Eddy Lane near downtown Franklin.
Thunderstorm Wind, Williamson
- When
- April 30, 1:41 PM CST
- Where
- Williamson County, 0.46 mi E of Ewingville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.921, -86.862
A tSpotter Twitter photo showed a large tree was uprooted in Pinkerton Park.
Thunderstorm Wind, Giles
- When
- April 30, 1:45 PM CST
- Where
- Giles County, 1 mi SE of Frankewing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.191, -86.856
A tree was blown down on Old Highway 64 in Frankewing.
Thunderstorm Wind, Williamson
- When
- April 30, 1:48 PM CST
- Where
- Williamson County, 4.09 mi N of Mallorys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.009, -86.803
A tSpotter Twitter report indicated a large tree was uprooted along with several large branches broken on the east side of Franklin Road in Brentwood.
Thunderstorm Wind, Williamson
- When
- April 30, 1:48 PM CST
- Where
- Williamson County, 2.79 mi N of Mallorys
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.990, -86.792
A tSpotter Twitter report indicated a tree was snapped on Warner Road in Brentwood.
Thunderstorm Wind, Williamson
- When
- April 30, 1:50 PM CST
- Where
- Williamson County, 4.26 mi NNE of Mallorys
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.010, -86.781
A tSpotter Twitter report indicated part of tree was snapped and fell on a garage on Wilson Pike.
Thunderstorm Wind, Williamson
- When
- April 30, 1:50 PM CST
- Where
- Williamson County, 4.23 mi NNE of Mallorys
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.009, -86.779
A large tree was uprooted on Oden Court.
Thunderstorm Wind, Davidson
- When
- April 30, 1:52 PM CST
- Where
- Davidson County, 1.68 mi NE of Brentwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.049, -86.761
A large hackberry tree was blown down at Hill Road and Maxwell Crossing in Crieve Hall.
Thunderstorm Wind, Davidson
- When
- April 30, 1:53 PM CST
- Where
- Davidson County, 1.4 mi WNW of Oglesby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 36.058, -86.753
A trained spotter reported two trees were snapped on Kincannon Drive in Crieve Hall.
Thunderstorm Wind, Davidson
- When
- April 30, 1:55 PM CST
- Where
- Davidson County, 0.91 mi SW of Oglesby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.040, -86.740
A trained spotter reported a tree was blown down on Old Hickory Blvd. in Nippers Corner.
Thunderstorm Wind, Davidson
- When
- April 30, 1:55 PM CST
- Where
- Davidson County, 0.67 mi WSW of Providence
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.078, -86.732
A tSpotter Twitter report indicated a tree, a power pole, and power lines were blown down across Harding Place at Milner Drive.
Thunderstorm Wind, Davidson
- When
- April 30, 1:55 PM CST
- Where
- Davidson County, 1.13 mi NW of Wrencoe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.033, -86.712
A tSpotter Twitter report indicated a tree was blown down onto a house and a carport was flipped over on Barnes Road near Nolensville Road.
Thunderstorm Wind, Davidson
- When
- April 30, 1:56 PM CST
- Where
- Davidson County, 1.86 mi W of Tusculum
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.072, -86.753
A tree was blown down across Fieldcrest Drive at Montclair Drive.
Thunderstorm Wind, Davidson
- When
- April 30, 1:57 PM CST
- Where
- Davidson County, 1.5 mi SSW of Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.150, -86.790
A tSpotter Twitter photo showed a large tree branch was blown down onto and crushed part of a fence between the Gulch and Music Row.
Thunderstorm Wind, Davidson
- When
- April 30, 2:00 PM CST
- Where
- Davidson County, 1.91 mi SSE of (Bna)nashville Metro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.103, -86.672
A Facebook report indicated a tree was blown down into the road near the post office on Ezell Pike. A peak wind gust of 44 knots (50 mph) was measured at the nearby Nashville Airport ASOS at 302 PM CDT.
Thunderstorm Wind, Davidson
- When
- April 30, 2:03 PM CST
- Where
- Davidson County, 0.97 mi SSW of Donelson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.158, -86.658
A Facebook report indicated a large tree was uprooted on Teakwood Drive in Donelson.
Thunderstorm Wind, Davidson
- When
- April 30, 2:04 PM CST
- Where
- Davidson County, 1.49 mi SSE of Inglewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.199, -86.723
A Facebook report indicated a large tree was blown down across Essex Avenue at Riverside Drive.
Thunderstorm Wind, Davidson
- When
- April 30, 2:04 PM CST
- Where
- Davidson County, 1.1 mi ESE of Nashville Cornelia F
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.173, -86.682
A large tree was uprooted on Fairway Drive in Donelson.
Thunderstorm Wind, Williamson
- When
- April 30, 2:09 PM CST
- Where
- Williamson County, College Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 35.780, -86.680
A friend of a NWS employee reported trees were blown down in the College Grove area.
Thunderstorm Wind, Sumner
- When
- April 30, 2:13 PM CST
- Where
- Sumner County, 1.66 mi SE of Old Hickory
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.252, -86.611
A tSpotter Twitter photo showed a tree and power line were blown down on Sterling Road in Hendersonville.
Thunderstorm Wind, Bedford
- When
- April 30, 2:15 PM CST
- Where
- Bedford County, 0.97 mi NNW of Shelbyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.492, -86.478
A tree was blown down on a house on Dover Street.
Thunderstorm Wind, Sumner
- When
- April 30, 2:15 PM CST
- Where
- Sumner County, 1.46 mi ENE of Hendersonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.288, -86.596
A tSpotter Twitter photo showed a large tree fell across a power line and driveway on East Drive.
Thunderstorm Wind, Sumner
- When
- April 30, 2:16 PM CST
- Where
- Sumner County, 1.64 mi NE of Hendersonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.295, -86.597
A tSpotter Twitter report indicated a large tree limb knocked down the chimney of a house on Indian Lake Road in Hendersonville.
Thunderstorm Wind, Bedford
- When
- April 30, 2:16 PM CST
- Where
- Bedford County, 2.72 mi WSW of Unionville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.607, -86.646
A tree was blown down on Osteen Lane.
Thunderstorm Wind, Sumner
- When
- April 30, 2:26 PM CST
- Where
- Sumner County, Gallatin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.400, -86.450
A Facebook report indicated a large tree branch was blown down in Gallatin.
Thunderstorm Wind, Bedford
- When
- April 30, 2:30 PM CST
- Where
- Bedford County, 1 mi E of Fairfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.569, -86.282
A tree was blown down on Highway 64 East between Wartrace and Beech Grove.
Thunderstorm Wind, Rutherford
- When
- April 30, 2:42 PM CST
- Where
- Rutherford County, 1.44 mi ENE of Mt Olive
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 35.888, -86.427
The historic McFadden cemetery tree was snapped in the Stones River Battleground.
Thunderstorm Wind, Rutherford
- When
- April 30, 2:44 PM CST
- Where
- Rutherford County, 2.14 mi WNW of Murfreesboro Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 35.893, -86.415
A large tree was snapped on Haynes Drive.
Thunderstorm Wind, Rutherford
- When
- April 30, 2:46 PM CST
- Where
- Rutherford County, 1.92 mi WNW of Double Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 35.840, -86.362
A small tree was snapped on Apollo Drive near Hobgood School.
Thunderstorm Wind, Grundy
- When
- April 30, 3:14 PM CST
- Where
- Grundy County, Pelham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.320, -85.880
A tree was blown down in the Pelham community.
Thunderstorm Wind, Clay
- When
- April 30, 4:07 PM CST
- Where
- Clay County, 0.91 mi W of Union Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.551, -85.696
Trees were blown down on McCormick Ridge Road and Union Hill Road southwest of Moss.
Thunderstorm Wind, White
- When
- April 30, 4:11 PM CST
- Where
- White County, Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.930, -85.470
A tree fell on a carport in Sparta.
Thunderstorm Wind, Overton
- When
- April 30, 4:24 PM CST
- Where
- Overton County, 1.14 mi SW of Livingston Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.390, -85.337
A tree was blown down at 610 Cross Avenue in Livingston.
Thunderstorm Wind, Overton
- When
- April 30, 4:25 PM CST
- Where
- Overton County, 0.98 mi NW of Livingston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.389, -85.334
A tree was blown down at 637 West 4th Street in Livingston.
Thunderstorm Wind, Overton
- When
- April 30, 4:26 PM CST
- Where
- Overton County, 0.14 mi ENE of Livingston Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.401, -85.317
A tree was blown down at 315 Airport Road in Livingston.
Thunderstorm Wind, Overton
- When
- April 30, 4:34 PM CST
- Where
- Overton County, 0.94 mi WSW of Alpine
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.394, -85.235
A power line was blown down at 164 Goose Creek Lane in Alpine.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 30, 20171 death · 1 injured · $20 million · EF2 · 77 events
- Damaging Wind in Tennessee, April 30, 20171 death · 52 kt wind · 1 event
- Tornado and Damaging Wind in Missouri, April 30, 2017$120,000 · EF2 · 2 events
- Tornadoes and Damaging Winds in Missouri, April 30, 2017$451,000 · EF1 · 5 events
- Tornado and Flash Flood in Tennessee, April 30, 2017$357,000 · EF0 · 15 events
- Hail and Damaging Wind in Ohio, April 30, 2017$500,000 · 61 kt wind · 2 events
- Tornadoes in Louisiana, April 30, 2017$150,000 · EF1 · 2 events
- Tornado and Damaging Winds in Alabama, April 30, 2017EF0 · 41 events
- Damaging Winds in Louisiana, April 30, 2017$40,000 · 55 kt wind · 2 events
- Tornadoes and Coastal Flood in Louisiana, April 30, 2017EF1 · 5 events
- Damaging Winds in Alabama, April 30, 20171 injured · 50 kt wind · 20 events
- Damaging Winds in Pennsylvania, April 30, 2017$23,000 · 61 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694328, 688687, 688634, 688636, 688642, 688637, 688639, 688640, 688641, 688643, 688644, 688645, 688646, 688677, 688647, 688638, 688648, 688649, 688676, 688651, 688652, 688653, 688655, 688654, 688656, 688662, 688659, 688657, 688661, 688658, 688660, 688663, 688664, 688668, 688666, 688669, 688670, 688671, 688672, 688673, and more.